Recreational Drugs: New Threats You Should Know About

One may think when faced with the consequences of drugs, this is just scare tactics and that it won’t happen to them. If you believe that using recreational drugs or other won’t affect your health, school performance, family, social relationships and your future, think again. The first time you use drugs maybe a choice and after that it may not be or until it is too late.

Experts have issued a warning that anyone taking recreational drugs listed below should be aware of the following:

MOLLY

Experts have stated that between 5 and 7% of students have experimented with a recreational drug they thought was Molly. This drug is popular at clubs, parties and concerts. When this drug first hit the streets is was a pure form of MDMA also known as Ecstasy which produced feeling of friendliness and euphoria. Teens believe this drug is pure and somehow safe.

Molly is whatever the dealer wants it to be, which means the drug is neither safe nor pure as it can be pretty much anything. Samples that were submitted to labs contained a number of synthetic mixtures which were less predictable and far more dangerous than MDMA. A number of overdoses and deaths have been associated with Molly and many people have suffered over heating, seizures and severe muscle tension.

SPICE OR K2

Also on the rise is an herbal mixture known as spice or K2 that is being used by high school students. Spice is marketed as synthetic dagga. However, this is not the case although it produces similar effects. K2 is a man made chemical that is spayed onto leaves and then smoked which causes a high. In order to get around drug laws, spice is sold in containers that are labelled herbal potpourri or incense.

rehab johannesburg

Recreational Drug Use


There are no set rules for spice mixtures being sold and the five chemicals used to make spice are controlled substances. However, each type may differ from the other and the active ingredient may not be the same. People that have used spice or K2 have reported paranoia, hallucinations, confusion, vomiting, extreme anxiety and fast heart rates.

The bottom line here is when people be it teens or adults choose to use the above drugs, they are taking their lives into their own hands of which can result in death.